Alert archive / Mississippi / Areal Flood Advisories in 2015

Areal Flood Advisory 21, NWS Mobile, AL

May 16, 20154 counties in Mississippi

NWS Mobile, AL issued this areal flood advisory at May 16, 2015, 9:09 AM CDT for 4 counties in Mississippi. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 9:09 AM CDT (14:09 UTC)
Expired
May 16, 2015, 12:00 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1551 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WGUS84 KMOB 161409
FLSMOB

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
909 AM CDT SAT MAY 16 2015

MSC039-041-111-131-161700-
/O.NEW.KMOB.FA.Y.0021.150516T1409Z-150516T1700Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GEORGE MS-GREENE MS-STONE MS-PERRY MS-
909 AM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR POOR DRAINAGE AREAS
  FOR...
  NORTHWESTERN GEORGE COUNTY IN SOUTHEASTERN MISSISSIPPI...
  GREENE COUNTY IN SOUTHEASTERN MISSISSIPPI...
  NORTHEASTERN STONE COUNTY IN SOUTHEASTERN MISSISSIPPI...
  SOUTHEASTERN PERRY COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL NOON CDT

* AT 906 AM CDT...WEATHER SERVICE RADAR INDICATED HEAVY RAIN DUE TO  
  SHOWERS AND THUNDERSTORMS PRODUCING 2 TO 3 INCHES OF RAIN PER   
  HOUR. THIS WILL CAUSE URBAN AND SMALL STREAM FLOODING...AND 
  OVERFLOWING POOR DRAINAGE AREAS CAUSING MINOR FLOODING IN THE 
  ADVISORY AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MCLAIN...HILLMAN...CROSSROADS...LITTLE CREEK...JONATHAN...ROYCE...
  MERRILL...NEELY...AVENT...BEXLEY...LEAF AND BYRD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. DO NOT UNDERESTIMATE THE POWER OF FLOOD 
WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY 
AWAY YOUR VEHICLE. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART 
CHOICE...TURN AROUND...DONT DROWN.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR
PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

&&

LAT...LON 3136 8851 3082 8869 3079 8902 3109 8900

$$

77/BD

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at May 16, 5:02 AM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 16, 5:02 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
502 AM CDT SAT MAY 16 2015

...LOCALLY HEAVY RAIN MAY LEAD TO MORE LOCALIZED FLOODING TODAY...

.SHORT TERM [TODAY AND TONIGHT]...A VERY MOIST SOUTHWEST FLOW
PATTERN ALOFT IS IN PLACE ACROSS THE CENTRAL GULF COAST REGION EARLY
THIS MORNING BETWEEN AN UPPER LEVEL RIDGE OF HIGH PRESSURE SITUATED
FROM THE EASTERN GULF TO THE VICINITY OF THE BAHAMAS...AND A DEEP
UPPER LEVEL LOW PRESSURE SYSTEM SPINNING OVER THE INTERMOUNTAIN
WEST. IMPULSES EMBEDDED WITHIN THE SOUTHWEST FLOW PATTERN ALONG WITH
PRECIPITABLE WATER VALUES BETWEEN 1.6 AND 1.8 INCHES AIDED IN THE
CONTINUED GENERATION OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA FRIDAY...AND RADAR
CONTINUES TO SHOW A REMNANT BATCH OF SHOWERS LIFTING NORTHEASTWARD
OVER INTERIOR SOUTHWEST AL WITH ADDITIONAL DEVELOPMENT NOTED BACK
ACROSS PORTIONS OF SOUTHEAST MS AT 4 AM CDT. STORM TOTAL
PRECIPITATION ESTIMATES SHOW 2 TO 4 INCHES OF RAIN FELL ACROSS A
GOOD PORTION OF SOUTHWEST AL WITH ISOLATED EMBEDDED POCKETS OF 6-8
INCHES OF RAIN NOTED ACROSS PORTIONS OF EASTERN MOBILE...NORTHERN
BALDWIN...AND WESTERN ESCAMBIA COUNTIES. HEAVY RAINS RESULTED IN
LOCALIZED FLASH FLOODING IN MOBILE COUNTY LATE FRIDAY EVENING.

THE MOIST SOUTHWEST FLOW PATTERN ALOFT WILL PERSIST ACROSS THE
REGION THROUGH TONIGHT BETWEEN THE PERSISTENT RIDGE TO THE EAST AND
THE DEEP UPPER TROUGH OVER THE WESTERN CONUS. PRECIPITABLE WATER
VALUES ARE FORECAST TO BECOME ENHANCED TO BETWEEN 1.8 AND 2 INCHES
ACROSS MUCH OF THE FORECAST AREA TODAY...PARTICULARLY OVER SOUTHEAST
MS AND MUCH OF SOUTHWEST AL. CONTINUED IMPULSES EJECTING
NORTHEASTWARD IN THE SOUTHWEST UPPER FLOW COMBINED WITH THE DEEPLY
MOIST AIRMASS SHOULD RESULT IN THE DEVELOPMENT OF NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS MUCH OF THE REGION LATE THIS MORNING INTO
THIS AFTERNOON. THERE MAY BE A LIMITED POTENTIAL FOR ADDITIONAL
FLASH FLOODING TODAY GIVEN THE AVAILABLE DEEP
MOISTURE...PARTICULARLY OVER AREAS THAT RECEIVED HEAVY RAIN FRIDAY.
WHILE CONFIDENCE IN FLASH FLOODING OVER A BROADER SCALE REMAINED LOW
ENOUGH TO PRECLUDE A WATCH ISSUANCE ATTM...WE WILL HIGHLIGHT THE
POTENTIAL FOR ADDITIONAL LOCALLY HEAVY RAIN AND LOCALIZED FLOODING
IN THE MORNING HWO AND GRAPHICS. WEAK SHEAR AND MLCAPES GENERALLY
REMAINING BELOW 500 J/KG SHOULD PRECLUDE A SEVERE THREAT TODAY...BUT
ISOLATED PULSE STRONGER STORMS THAT DEVELOP COULD PRODUCE GUSTY
WINDS. A LINGERING CHANCE OF SHOWERS AND STORMS CONTINUE INTO THE
EVENING HOURS WITH INDICATIONS OF CONVECTION BECOMING MORE ISOLATED
AND FOCUSED CLOSER TO THE COAST LATE TONIGHT. KEPT HIGHS TRENDED
TOWARD THE COOLER SIDE OF GUIDANCE TODAY...GENERALLY IN THE LOWER TO
MID 80S WITH LOWS TONIGHT IN THE UPPER 60S INLAND TO THE LOWER 70S
NEAR THE COAST. /21

[SUNDAY AND MONDAY]...AN UPPER LEVEL LOW OVER THE NORTHERN PLAINS
WILL LIFT NORTHEAST OVER SOUTH CENTRAL CANADA BY THE END OF THE
SHORT TERM. AN UPPER LEVEL RIDGE OVER THE EASTERN CONUS WILL SHIFT
SLIGHTLY EASTWARD AND BUILD...BECOMING HIGHLY AMPLIFIED ALONG THE
EAST COASTS OF THE US AND CANADA AS AN UPPER SHORTWAVE PASSING OVER
SOUTHWEST CANADA DIVES SOUTHEAST OVER THE NORTHERN ATLANTIC. LARGE
SURFACE HIGH PRESSURE CENTERED OVER THE WESTERN ATLANTIC...WITH A
SURFACE RIDGE EXTENDING SOUTHWEST ACROSS THE SOUTHEAST STATES INTO
THE GULF OF MEXICO...WILL SHIFT SOUTHWARD THROUGH MONDAY NIGHT. THE
SURFACE RIDGE WILL WEAKEN OVER TIME AS THE HIGH DROPS SOUTH AND A
COLD FRONT MOVE THROUGH THE MID MISSISSIPPI RIVER VALLEY. THIS
PATTERN WILL MAINTAIN A DEEP SOUTH TO SOUTHWEST WIND FLOW ACROSS THE
REGION...WITH PRECIPITABLE WATER VALUES REMAINING BETWEEN 1.5 TO 1.8
INCHES. AS A RESULT...SKIES WILL REMAIN MOSTLY CLOUDY TO CLOUDY
THROUGH SUNDAY AFTERNOON...FOLLOWED BY PARTLY CLOUDY TO MOSTLY
CLOUDY SKIES SUNDAY NIGHT THROUGH MONDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN SUNDAY
AS THE ENVIRONMENT AGAIN BECOMES UNSTABLE DUE TO DAYTIME SURFACE
HEATING. AGAIN IT APPEARS THERE WILL BE A CORRIDOR OF SLIGHTLY DRIER
AIR SURGING NORTHWARD INTO THE EXTREME SOUTH CENTRAL PORTION OF THE
FORECAST AREA AS THE UPPER RIDGE BUILDS...KEEPING MUCH OF THE
COASTAL SECTIONS RAIN-FREE. THIS DRIER AIR WILL WORK ITS WAY FURTHER
NORTHWARD SUNDAY NIGHT...WITH ONLY ISOLATED SHOWERS AND PERHAPS A
FEW THUNDERSTORMS REMAINING ACROSS SOUTHEAST MISSISSIPPI AND THE
INLAND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA IN THE
EVENING...FOLLOWED BY DRY CONDITIONS AFTER MIDNIGHT. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN MONDAY AS THE
ENVIRONMENT AGAIN BECOMES UNSTABLE DUE TO DAYTIME SURFACE HEATING.
SOME OF THE THUNDERSTORMS COULD AGAIN BECOME STRONG WITH GUSTY
SURFACE WINDS BOTH SUNDAY AND MONDAY AFTERNOONS AS MLCAPE CLIMB TO
BETWEEN 600 AND 1100 J/KG.

HIGH TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL INLAND AREAS
SUNDAY AND MONDAY...RANGING FROM 86 TO 91 DEGREES. HIGH TEMPERATURES
ALONG THE COAST WILL BE NEAR NORMAL RANGING FROM 83 TO 87 DEGREES.
LOW TEMPERATURES WILL BE ABOVE NORMAL...RANGING FROM 67 TO 71
DEGREES INLAND AREAS...AND FROM 71 TO 75 DEGREES ALONG THE COASTAL
SECTIONS. /22

.LONG TERM [TUESDAY THROUGH SATURDAY]...WILL START OFF THE EXTENDED
FORECAST WITH ONE LARGE UPPER LOW PRESSURE SYSTEM OVER THE WESTERN
CONUS AND ANOTHER LOW PRESSURE SYSTEM OVER THE WESTERN ATLANTIC. A
FLATTENED UPPER RIDGE WILL RESIDE BETWEEN THESE TWO SYSTEMS ACROSS
THE EASTERN 2/3RDS OF THE US...WHILE AN UPPER SHORTWAVE PASSES OVER
THE GREAT LAKES REGION. THIS WILL GIVE US A PRIMARILY ZONAL FLOW
ALOFT TO START. A WEAK UPPER RIDGE IS EXPECTED TO BUILD FROM MEXICO
TO THE LOWER MISSISSIPPI RIVER VALLEY MID WEEK IN RESPONSE TO THE
UPPER LOW OVER THE WESTERN CONUS LIFTING NORTHEAST AND EVOLVING INTO
AN OPEN WAVE OVER THE NORTHERN PLAINS. A SECOND UPPER LOW MOVING
FROM THE EASTERN PACIFIC TO SOUTHERN CALIFORNIA THE LATTER HALF OF
THE WEEK WILL WEAKEN THE UPPER RIDGE...BRINGING AN UPPER ZONAL FLOW
BACK OVER THE REGION. A WEAK COLD FRONT APPROACHING THE REGION FROM
THE NORTHWEST TUESDAY MORNING WILL ENTER INTO THE FORECAST AREA AND
THEN STALL AND DISSIPATE THROUGH MID WEEK. A SECOND WEAK COLD FRONT
APPROACHING THE REGION ON THURSDAY WILL ENTER INTO THE FORECAST AREA
AND ALSO STALL BEFORE REACHING THE COAST THROUGH THE REMAINDER OF
THE WEEK. WITH ADEQUATE MOISTURE REMAINING IN PLACE ACROSS THE
FORECAST AREA...AND AIDED BY DAYTIME SURFACE HEATING...EXPECT MAINLY
A DIURNAL WEATHER PATTERN WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH THE REMAINDER OF THE EXTENDED
FORECAST...AND ISOLATED TO NO PRECIPITATION DURING THE OVERNIGHT HOURS.

HIGH TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL INLAND AREAS
THROUGH THE EXTENDED...RANGING FROM 86 TO 91 DEGREES. HIGH
TEMPERATURES ALONG THE COAST WILL BE NEAR NORMAL RANGING FROM 82 TO
87 DEGREES. LOW TEMPERATURES WILL BE ABOVE NORMAL...RANGING FROM 67
TO 71 DEGREES INLAND AREAS...AND FROM 71 TO 75 DEGREES ALONG THE
COASTAL SECTIONS. /22

&&

.AVIATION... 16.12Z TERMINAL FORECAST DISCUSSION... PERIODS OF MVFR
CIGS WITH VERY LOCALIZED IFR OR LOWER CIGS EARLY THIS MORNING WITH
ISOLATED TO SCATTERED SHRA AND POSSIBLY ISOLATED TSRA LIFTING NORTH
ACROSS THE REGION. SHRA/TSRA BECOME MORE NUMEROUS IN COVERAGE LATER
THIS MORNING INTO THIS AFTERNOON...WITH MVFR CIGS AND LOCALLY HEAVY
RAIN REDUCING VISIBILITY TO IFR OR LOWER LEVELS AT TIMES WITH
CONVECTION. SOUTH TO SOUTHEAST WINDS 8-13 KNOTS SHOULD PREVAIL
OUTSIDE OF CONVECTION TODAY. CONVECTION SHOULD DECREASE IN COVERAGE
THIS EVENING INTO TONIGHT. /21

&&

.MARINE...A RIDGE OF HIGH PRESSURE WILL CONTINUE TO STRETCH FROM THE
WESTERN ATLANTIC TO THE SOUTHEAST STATES AND NORTHEASTERN GULF THIS
WEEKEND...AND THIS PATTERN WILL MAINTAIN A MODERATE SOUTHEASTERLY
FLOW OVER THE MARINE AREA THROUGH SUNDAY. SPEEDS WILL REMAIN IN
EXERCISE CAUTION LEVELS THROUGH TONIGHT OFFSHORE AND NEAR LOWER
MOBILE BAY AND THE MISSISSIPPI SOUND. WINDS AND SEAS MAY BE LOCALLY
HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND.
/21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      83  71  87  70  87 /  70  40  20  10  20
PENSACOLA   84  73  86  73  86 /  50  30  20  10  20
DESTIN      84  74  84  75  86 /  50  20  10  10  20
EVERGREEN   85  68  89  68  90 /  60  20  30  10  20
WAYNESBORO  84  69  87  69  88 /  70  40  50  20  30
CAMDEN      85  68  88  69  89 /  60  30  40  20  20
CRESTVIEW   86  67  90  66  91 /  50  20  20  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH SUNDAY MORNING FOR LOWER BALDWIN-
     LOWER MOBILE.

FL...HIGH RIP CURRENT RISK THROUGH SUNDAY MORNING FOR COASTAL
     ESCAMBIA-COASTAL OKALOOSA-COASTAL SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 16, 5:44 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
544 AM CDT SAT MAY 16 2015

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
544 AM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ALABAMA AND NORTHWEST
FLORIDA PANHANDLE BEACHES TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REGION AGAIN LATER THIS MORNING AND THIS AFTERNOON. LOCALLY HEAVY
RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY WHERE
STORMS REPEATEDLY MOVE OVER THE SAME LOCATIONS AND ACROSS AREAS THAT
RECEIVED HEAVY RAINS FRIDAY. A FEW STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF STRONG
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AT LEAST A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG THE
BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE SUNDAY.

WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. A FEW STRONG
THUNDERSTORMS OCCURRING MOSTLY DURING THE AFTERNOON AND EARLY
EVENING HOURS CAN BE EXPECTED THROUGH EARLY NEXT WEEK. GUSTY STRAIGHT
LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREATS WITH THE STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ630>635-650-655-670-675-171045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
544 AM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AS MODERATE TO
OCCASIONALLY STRONG SOUTHEASTERLY WINDS PREVAIL OVER THE MARINE AREA.
WINDS AND SEAS WILL BE HIGHER IN AND AROUND SCATTERED THUNDERSTORMS
THAT DEVELOP TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND SEAS WILL BE HIGHER IN AND AROUND SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. THE BEST COVERAGE OF
THUNDERSTORMS WILL OCCUR EARLY SATURDAY MORNING THROUGH SATURDAY
AFTERNOON.

In the hours before

Special weather statement, May 16, 5:53 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
553 AM CDT SAT MAY 16 2015

MSZ075-078-079-161115-
GEORGE MS-STONE MS-PERRY MS-
553 AM CDT SAT MAY 16 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GEORGE...
NORTHEASTERN STONE AND SOUTHEASTERN PERRY COUNTIES UNTIL 615 AM
CDT...

AT 551 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES EAST OF
WIGGINS...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
BENNDALE...            DEEP CREEK...          CROSSROADS...

THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS TO
45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. S

FREQUENT LIGHTNING AND VERY HEAVY RAINS WILL ALSO ACCOMPANY THIS
STORM. SEEK SAFE SHELTER INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3077 8895 3087 8902 3102 8888 3091 8866
TIME...MOT...LOC 1051Z 227DEG 14KT 3090 8890
Special weather statement, May 16, 6:21 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
621 AM CDT SAT MAY 16 2015

MSZ075-076-079-161200-
GEORGE MS-PERRY MS-GREENE MS-
621 AM CDT SAT MAY 16 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GEORGE...
SOUTHWESTERN GREENE AND SOUTHEASTERN PERRY COUNTIES UNTIL 700 AM
CDT...

AT 620 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MCLAIN...OR 14 MILES WEST OF LUCEDALE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
MCLAIN...              HILLMAN...             LITTLE CREEK...
BRADLEY...             ROYCE...               MERRILL...
NEELY...               AVENT...               BENNDALE...
LEAF...                PROGRESS...            BENJOE...

THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS TO
45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS.

FREQUENT LIGHTNING AND VERY HEAVY RAINS WILL ALSO ACCOMPANY THIS
STORM. SEEK SAFE SHELTER INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3122 8885 3115 8856 3084 8882 3089 8889
      3091 8889 3091 8892
TIME...MOT...LOC 1120Z 204DEG 14KT 3100 8882

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 5:08 AM CDTAreal Flood AdvisoryMOBStone112 min
May 16, 5:53 AM CDTSpecial Weather StatementMOBGeorge22 min
May 16, 6:21 AM CDTSpecial Weather StatementMOBGeorge39 min
May 16, 6:46 AM CDTAreal Flood AdvisoryMOBPerry119 min
May 16, 4:25 PM CDTAreal Flood AdvisoryMOBGeorge, Greene3 hr
May 16, 4:56 PM CDTFlash Flood WarningMOBGeorge9 hr
May 16, 6:56 PM CDTSevere Thunderstorm WarningMOBStone42 min

Nearby

Areal Flood Advisories in Mississippi, 2015Every areal flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.